MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00533000
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abscess (1690); Fever (1858); Pain (1994); Sepsis (2067); Vomiting (2144); Cholangitis (4821)
Date of Event 03/30/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block a2: the patient's exact age is unknown; however, it was reported that the patient's year of birth was (b)(6).Block g2: study: (b)(4) boston scientific corporation endoscopy post market surveillance data collection.Block h6: imdrf patient code e1109 captures the reportable event of cholangitis.Imdrf patient code e172001 captures the reportable event of abscess.Imdrf patient code e0306 captures the reportable event of sepsis.Imdrf patient code e2330 captures the reportable event of pain.Imdrf impact code f23 captures the reportable event of unexpected medical intervention.Imdrf impact code f2303 captures the reportable event of medication required.Imdrf impact code f08 is being used to capture the reportable event of hospitalization or prolonged hospitalization.
 
Event or Problem Description
Note: this report is one of two complaints that pertain to the same event and same patient ( mfr.Report #3005099803-2023-04471).It was reported to boston scientific that two advanix biliary stents were successfully placed as stent exchange during an endoscopic retrograde cholangiopancreatography (ercp) procedure in the common bile duct, performed on (b)(6) 2023.From (b)(6) 2023, to (b)(6) 2023, at an outside hospital (osh), the patient experienced acute right upper quadrant (ruq) pain, emesis (vomiting), chills and fever of 100.7 degrees, concerning for cholangitis.The patient was hospitalized and was given levofloxacin, metronidazole, flagyl, dapto, and tylenol as a treatment for cholangitis, fever, and pain; and was also administered with intravenous lactated ringer's (lr) solution for hydration.From april 05 to april 08, 2023, it was reported that the cholangitis was growing and was vancomycin-resistant enterococci complicated by sepsis, and post ercp pancreatitis with hepatic abscess due to the procedure performed on (b)(6) 2023.From (b)(6) 2023 to (b)(6) 2023, the patient experienced abdominal pain in the setting of transaminitis with obstruction.The patient was discharged with ceftriaxone and metronidazole as discharged medication.The fever seemed to be better at the time the patient was discharged.On (b)(6) 2023, another procedure was performed to remove the implanted stents (the subject of this report 3005099803-2023-04471), and a wallflex biliary stent was placed to successfully complete the procedure.The patient was reported to have pancreatic cancer and pain was ongoing.In the physician's assessment, there was a chance that the patient's adverse event was due to the stent change and the cholangitis was concerning for sepsis.

Brand Name
ADVANIX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key17612906
Report Number3005099803-2023-04469
Device Sequence Number6718983
Product Code FGE
UDI-Device Identifier08714729786917
UDI-Public08714729786917
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
K101314
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Model NumberM00533000
Device Catalogue Number3300
Device Lot Number28776887
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/31/2023
Initial Report FDA Received Date08/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown